Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 107, NWS Tulsa, OK

September 24, 2019Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 11:02 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2019, 11:02 AM CDT (16:02 UTC)
Expired
Sep 24, 2019, 4:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 1:30 PM CDTFLASH FLOOD1 N Watts, OKEMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 148 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WGUS54 KTSA 241602
FFWTSA
OKC001-021-242100-
/O.NEW.KTSA.FF.W.0107.190924T1602Z-190924T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1102 AM CDT Tue Sep 24 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northern Adair County in northeastern Oklahoma...
  East central Cherokee County in east central Oklahoma...

* Until 400 PM CDT.

* At 1101 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain moving into the warned area. 2 to 3 inches of rain have
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Tahlequah...                      Westville...
  Watts...                          Eldon...
  Proctor...                        Christie...
  Ballard...                        

Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.

LAT...LON 3601 9454 3578 9512 3581 9513 3581 9515
      3602 9496 3616 9467 3616 9456

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:40 AM CDT, 22 minutes earlier.

Area forecast discussion, Sep 24, 10:40 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1040 AM CDT Tue Sep 24 2019

...UPDATE...

.DISCUSSION...
The back edge of the heaviest rain band has now pushed into
northwest Arkansas and extends south and west of Fort Smith. Flash
flood warnings remain in effect for much of northwest Arkansas,
including the Fayetteville/Bentonville and surrounding areas.
Franklin and eastern Crawford counties were hard hit as well in
Arkansas and remain in a flash flood warning. Fayetteville has
already exceeded the daily record rainfall for this date, with
3.61" and counting.

One of the highest rain totals in northeast Oklahoma was at
Talala where almost 5 inches of rain fell (4.71" per OK mesonet).
The Muskogee/Okmulgee as well as Nowata areas also experienced
flash flooding this morning. A river flood warning remains in
effect for the Neosho River at Commerce, with moderate flooding
occurring.

There may be more redevelopment of scattered storms this
afternoon, with the best chance south and east of Tulsa, and these
storms would then affect northwest Arkansas. Flash flood watch
will remain in effect for the afternoon.

Updated forecast reflects lower rain chances in the western part
of the forecast area and adjusted cloud/temp hourly trends.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-
     060>076.

AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

SHORT TERM...06
LONG TERM....12

CORFIDI
Hazardous weather outlook, Sep 24, 4:42 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 AM CDT Tue Sep 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 AM CDT Tue Sep 24 2019

...FLASH FLOODING POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and Southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Along and Southeast of Interstate 44.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms are ongoing early this morning across
portions of eastern Oklahoma and western Arkansas, especially
in areas along and north of Interstate 40. Additional
thunderstorms to the southwest will also move into the area later
this morning. Locally heavy rainfall is already occurring with
some of these storms, and this potential will continue through the
morning and into the early afternoon. Areas that see repeated
rounds of heavy rain could see flash flooding develop.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
The active weather pattern will persist across the region through
much of this week. Additional storms will be likely Wednesday
night for mainly northeast Oklahoma and northwest Arkansas. These
may pose a limited isolated severe weather threat. Thunderstorm
chances will decrease over the weekend with dry weather currently
expected for early next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Sep 24, 7:54 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
09/24/2019                   TULSA              OK   BROADCAST MEDIA

            FLOODED INTERSECTION AT 43RD AND SHERIDAN WITH 2 CARS
            STALLED. PICTURE RECEIVED VIA SOCIAL MEDIA.

&&

SJC
Local storm report, Sep 24, 8:10 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
09/24/2019                   TULSA              OK   BROADCAST MEDIA

            ROADS FLOODED THROUGHOUT TULSA. WATER RESCUES FROM
            STALLED VEHICLES HAVE OCCURRED.

&&

BLH
Local storm report, Sep 24, 8:36 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      NOWATA                  36.70N 95.64W
09/24/2019                   NOWATA             OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED WIDESPREAD FLASH FLOODING
            IS OCCURRING FROM NOWATA/ROGERS COUNTY LINE NORTH TO
            DELAWARE. WATER RESCUE IN PROGRESS ON 169 DUE TO
            HYDROPLANING. WATER COVERING MANY CITY ROADS IN NOWATA.

&&

SJC
Local storm report, Sep 24, 9:31 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
09/24/2019                   TULSA              OK   FIRE DEPT/RESCUE

            TULSA FIRE DEPT REPORTED THAT FOUR CARS WERE FLOODED JUST
            WEST OF 81ST AND ELWOOD. ROAD IS IMPASSABLE.

&&

SJC
Local storm report, Sep 24, 9:58 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
09/24/2019                   MUSKOGEE           OK   BROADCAST MEDIA

            FLOODED ROADS ON SOUTH SIDE OF MUSKOGEE WITH SEVERAL
            INCHES OF WATER FLOWING ACROSS SOME ROADS. PICTURE
            RECEIVED VIA SOCIAL MEDIA.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:16 PM CDTFlash Flood WatchTSAAdair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more22 hr
Sep 24, 4:09 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Sep 24, 6:47 AM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Sep 24, 6:53 AM CDTAreal Flood AdvisoryTSANowata, Rogers, Tulsa, Washington3 hr
Sep 24, 7:24 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr
Sep 24, 7:36 AM CDTFlash Flood WarningTSANowata, Rogers3 hr
Sep 24, 8:52 AM CDTAreal Flood AdvisoryTSADelaware3 hr
Sep 24, 10:31 AM CDTAreal Flood WarningTSANowata, Rogers6 hr
Sep 24, 12:25 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah5 hr
Sep 24, 2:34 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg116 min
Sep 24, 3:51 PM CDTSpecial Weather StatementTSALatimer39 min
Sep 24, 4:21 PM CDTRiver Flood WarningTSACherokee42 hr
Sep 24, 4:23 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware16 hr
Sep 24, 4:26 PM CDTSpecial Weather StatementTSALatimer34 min
Sep 24, 4:41 PM CDTAreal Flood AdvisoryTSALatimer, Pushmataha2 hr
Sep 24, 4:54 PM CDTFlash Flood WarningTSALatimer, Pushmataha3 hr
Sep 24, 5:20 PM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah6 hr
Sep 24, 5:29 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Sep 24, 5:57 PM CDTSpecial Weather StatementTSALeFlore48 min
Sep 24, 6:20 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha115 min
Sep 24, 6:43 PM CDTFlash Flood WarningTSALeFlore, Pushmataha3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.